I agree with you for the most part, but just an important factual error here: one most certainly WILL die from a sufficient excess of acetaminophen/paracetemol, possibly days or weeks later, and it is not a fun or pretty death.
If the goal is to exploit the synergistic effects of NSAIDs plus opiates, there are substances such as acetylcysteine which can be added to acetaminophen/paracetemol which make it vastly less toxic, by stimulating production of glutathione, which conjugates the most toxic of its metabolites (NAPQI) into relatively harmless byproducts and thus prevent death by liver failure.
If the goal is to reduce the abuse potential, I'd think that adding low doses of a cumulative but relatively mild poison, maybe an emetic, would do the trick . . something that would cause discomfort but no permanent damage. I'm not quite sure what would work in that capacity, but, given how toxic acetominophen becomes once glutathione stores are depleted, I'd think practically anything would work better for that purpose than that.
(Disclaimer: IANAD or other medical professional.)